# SDR CA040610012

- Difficulty date: May 16, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 6110 · Propeller Assembly
- Part: Seal
- Part number: 8173881
- Condition: Torn
- Location: Nr 4 Blade
- Component: Propeller, Hamstd, 14SF23
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) DURING POST FLIGHT WALK AROUND OF AC FOLLOWING ARRIVAL , CREW IDENTIFIED THAT CONSIDERABLE QTY OF LUBRICATING OIL HAD BEEN LIBERATED FROM THE LT PROPELLER. CREW TERMINATED FLIGHT AND CALLED FOR ENGINEERING ASSISTANCE. ENGINEERING INVESTIGATION REVEALED FAILURE OF PROP HUB TO PROP BLADE SEAL AT NR4 BLADE POSITION.  NEW SEAL WAS INSTALLED, FOLLOWING CONSIDERABLE CLEAN UP, AC WAS RELEASED TO SERVICE. ON ARRIVAL TO BASE AC  WAS WITHDRAWN FROM SERVICE AND ALL PROP BLADES WERE REMOVED IN PRESENCE OF THE LOCAL MFG FIELD SERVICE REP.  SEALS WERE FOUND TO BE 14SF TYPE PROP SEALS RELEASED WITH 14RF TYPE PROP SEAL GARTER SPRINGS INSTALLED.  NONCONFORMING BLADE SEAL WAS REPLACED.  AC HAS BEEN RETURNED TO SERVICE.
